Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Brownsville, TX

May 11, 2013Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 11, 2013, 1:12 AM CDT for Starr County, Zapata County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2013, 1:12 AM CDT (06:12 UTC)
Expired
May 11, 2013, 1:45 AM CDT
In force
33 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 178 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 10:53 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2028 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS54 KBRO 110612
SVRBRO
TXC427-505-110645-
/O.NEW.KBRO.SV.W.0013.130511T0612Z-130511T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
112 AM CDT SAT MAY 11 2013

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
  SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 145 AM CDT

* AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...7 MILES NORTH OF FALCON DAM...MOVING EAST
  AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  LOPENO.
  NEW FALCON.
  SALINENO.
  FRONTON.
  ROMA CREEK.
  ROMA CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
SATURDAY MORNING FOR CENTRAL TEXAS.

&&

LAT...LON 2678 9919 2670 9881 2637 9891 2638 9893
      2636 9895 2639 9896 2639 9901 2641 9903
      2639 9908 2643 9912 2649 9910 2652 9913
      2654 9918 2661 9918 2670 9922 2673 9922
TIME...MOT...LOC 0612Z 281DEG 18KT 2664 9912

$$

55
2 follow-up statements
377 
WWUS54 KBRO 110630
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
130 AM CDT SAT MAY 11 2013

TXC427-505-110645-
/O.CON.KBRO.SV.W.0013.000000T0000Z-130511T0645Z/
STARR-ZAPATA-
130 AM CDT SAT MAY 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN ZAPATA AND WESTERN STARR COUNTIES...

AT 130 AM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF FALCON DAM...MOVING
EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  QUARTER SIZED HAIL.
  DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  NEW FALCON.
  ROMA CREEK.
  ROMA.
  EL SAUZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2677 9913 2670 9881 2637 9891 2638 9893
      2636 9895 2639 9896 2639 9901 2641 9903
      2639 9908 2643 9912 2649 9910 2652 9913
      2654 9918 2661 9918
TIME...MOT...LOC 0630Z 281DEG 18KT 2662 9902

$$

55
565 
WWUS54 KBRO 110638
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
138 AM CDT SAT MAY 11 2013

TXC427-505-110648-
/O.EXP.KBRO.SV.W.0013.000000T0000Z-130511T0645Z/
STARR-ZAPATA-
138 AM CDT SAT MAY 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ZAPATA AND WESTERN
STARR COUNTIES WILL EXPIRE AT 145 AM CDT...

AT 138 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.


LAT...LON 2677 9913 2670 9881 2637 9891 2638 9893
      2636 9895 2639 9896 2639 9901 2641 9903
      2639 9908 2643 9912 2649 9910 2652 9913
      2654 9918 2661 9918
TIME...MOT...LOC 0638Z 281DEG 18KT 2661 9898

$$

55

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:29 AM CDT, 43 minutes earlier.

Area forecast discussion, May 11, 12:29 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1229 AM CDT SAT MAY 11 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...A CLUSTER OF THUNDERSTORMS WITHIN A DEVELOPING COMPLEX
OVER ZAPATA COUNTY AND ACROSS NORTHEAST MEXICO IS MOVING
SOUTHEAST. IF THE THUNDERSTORMS HOLD TOGETHER THEY COULD AFFECT
THE REGIONAL AIRPORTS BETWEEN 3 AND 6AM. THE STORMS TO MOVE INTO A
MORE STABLE ATMOSPHERE SO THE STRONGEST STORMS COULD WEAKEN AS
THEY MOVE EAST. OTHERWISE...IFR TO MVFR CIGS TO PERSIST THROUGH
THE MORNING WITH A SLOW RISE OF CIGS THROUGH THE DAY. CURRENT
CONFIDENCE IS TO MAINTAIN MVFR CIGS THROUGH THE DAY WITH LOW LEVEL
MOISTURE TO DEEPEN AS NORTHEAST TO EAST WINDS PERSIST.

&&

.PREV DISCUSSION... /ISSUED 623 PM CDT FRI MAY 10 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...KEEPING AN EYE ON CONVECTION TO THE NORTH AND WEST OF
THE COUNTY WARNING AREA. THE CONVECTION WILL CONTINUE TONIGHT...
BUT REALLY NOT EXPECTING A BIG THREAT TO THE LOWER VALLEY AIRPORTS
UNTIL SATURDAY MORNING...WHEN A COLD FRONT MOVES THROUGH THE RIO
GRANDE VALLEY AND DEEP SOUTH TEXAS. THE MAIN THREAT WILL BE HEAVY
RAIN FROM SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE LINE.
THE FRONT SHOULD REACH THE LOWER VALLEY ROUGHLY AROUND DAWN...AND
WILL THEN PUSH OFFSHORE. AS THE CURRENT INVERSION ERODES...AND
MOISTURE INCREASES...SHOWER AND THUNDERSTORM DEVELOPMENT WILL
BECOME MORE LIKELY...WITH SOME STRONGER STORMS POSSIBLE. CLOUD TO
GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS COULD BECOME
AN ISSUE AT AIRPORTS. THE MAIN ACTIVITY SHOULD CLEAR THE AREA BY
AFTERNOON...LEAVING NORTHEAST WINDS IN ITS WAKE. STILL LOOKING FOR
CLOUDS TO THICKEN AND CIGS TO LOWER NOW THROUGH SATURDAY MORNING.
MVFR TO IFR CONDITIONS WILL DEVELOP. TAF STRATEGY WILL BE TO LOWER
CIGS AND KEEP SHOWERS AND THUNDERSTORMS IN FOR THE MAIN FRONTAL
PASSAGE SATURDAY MORNING.

PREV DISCUSSION... /ISSUED 202 PM CDT FRI MAY 10 2013/

SHORT TERM.../NOW THROUGH SATURDAY NIGHT/...
AN ACTIVE PERIOD OF WEATHER IS EXPECTED STARTING LATE THIS AFTERNOON
AND TONIGHT. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS OUR
NORTHWESTERN AREAS WHERE LARGE HAIL/DAMAGING WINDS WILL BE POSSIBLE
FROM ABOUT 6 TO 7 PM THROUGH ABOUT 1 TO 2 AM. WE EXPECT THE AIR MASS
WILL STABILIZE TO THE POINT THE SEVERE STORMS WILL WEAKEN BEFORE
REACHING THE VALLEY. THERE IS A THREAT HOWEVER FOR LOCALLY HEAVY
RAIN IN THE VALLEY AND SURROUNDING AREAS ESPECIALLY IN THE SATURDAY
MORNING HOURS...THE DETAILS BELOW.

AT LEAST TWO LARGE OUTFLOW BOUNDARIES IN VICINITY THIS AFTERNOON ONE
MOVING INTO THE VALLEY...THE OTHER FROM ABOUT KINGSVILLE WESTWARD. A
LOCAL AREA OF SUBSIDENCE AHEAD OF THE UPPER TROUGH ON APPROACH
COMBINED WITH DRIER MIDDLE AND LOW LEVEL AIR IS WORKING TO BREAK UP
CLOUD COVER WHICH HAS ALLOWED AND SHOULD CONTINUE TO ALLOW TEMPS TO
INCREASE QUITE A BIT OVER THE NEXT FEW HOURS. A MORE SYNOPTIC SCALE
FRONTAL BOUNDARY STRETCHES FROM ABOUT BIG BEND EASTWARD TO AROUND
HOUSTON. MODIFIED MORNING/MODEL SOUNDINGS AND BEHAVIOR OF CU IN THE
AREA CONFIRM WE ARE STRONGLY CAPPED AND THIS SHOULD HOLD FOR THE
NEXT SEVERAL HOURS KEEPING US DRY THROUGH MID TO LATE
AFTERNOON...WITH THE OUTFLOW BOUNDARY IN OUR NORTHERN ZONES THE ONLY
IMPETUS FOR CONVECTION. IN THE NORTHWEST WHEN REACHING EXPECTED
HIGHS WE WILL BE VERY CLOSE TO UNSTABLE AND THE CONVERGENCE FROM
THIS BOUNDARY MAY INITIATE CONVECTION SO LEFT A 20 PCT POP IN
STARTING AT 21Z IN HBV/BKS AREA.

AS FAR AS THE LARGER EVENT GOES...COUPLED POLAR/SUBTROPICAL JET IS
EXPECTED TO BECOME VERY DIFFLUENT THROUGH THE EARLY EVENING HOURS
TONIGHT WITH OTHER WEAK PERTURBATIONS IN THIS FLOW. THIS DIFFLUENCE
IS EXPECTED TO LEAD TO A WEAK LOW BUILDING TO OUR SOUTHEAST WHICH
SHOULD HELP PULL THE FRONTAL BOUNDARY TO OUR NORTH SOUTHWARD AND
SHIFT OUR WINDS TO THE NORTHEAST. THE NORTHEASTERLY ONSHORE FLOW MAY
COOL THE BOUNDARY LAYER A BIT...BUT IT WILL ALSO INCREASE LOW LEVEL
MOISTURE AND THE AIR MASS SHOULD STILL BE QUITE UNSTABLE THROUGH THE
EARLY EVENING. DEEP LAYER SHEAR WILL ALSO BE FAVORABLE FOR ORGANIZED
CONVECTION. WITH THE BOUNDARIES...MAY GET LOCALLY INITIATED
CONVECTION...OR THUNDERSTORMS DEVELOPING ALONG THE FRONT TO OUR
NORTH AND PROPAGATING SOUTHEAST AS UPPER FORCING INCREASES OVER THE
AREA. EITHER WAY THERE IS A FAIRLY GOOD CHANCE FOR STRONG TO SEVERE
STORMS AND HAVE INCLUDED SEVERE WORDING IN ABOUT THE NORTHWESTERN
THIRD OF OUR CWA. IT IS AT LEAST POSSIBLE SOME OF THIS ACTIVITY WILL
PUSH INTO THE VALLEY TONIGHT OR DEVELOP OVERHEAD...BUT THE SIGNAL
HAS BEEN CONSISTENT AND REMAINS SO THAT THE BEST TIME FOR CONVECTION
NOW SHOULD BE AFTER THE COLUMN HAS SATURATED CONSIDERABLY AND BECOME
LESS UNSTABLE.

WITH THAT THE THREAT FOR LOCALLY HEAVY RAIN IS EXPECTED TO INCREASE
IN THE MORNING HOURS AS DEEP MOISTURE CONTINUES TO PUMP INTO THE
REGION ALONG ONSHORE WINDS. THE BEST DIFFLUENCE AND LOCAL DIVERGENT
MAXIMA IN THE JET OVERHEAD BEGIN TO DEPART BY AROUND 9 TO 10 AM.
BEFORE THE FORCING DIMINISHES HOWEVER HODOGRAPHS FAVOR GENERALLY
NORTHEASTWARD MOVING STORMS...BUT THEY WILL LIKELY BE SLOW MOVING
WITH THE POSSIBILITY FOR TRAINING CONVECTION. THIS WILL LIKELY LEAD
TO AREAS OF LOCALLY HEAVY RAINFALL WITH URBAN/SMALL STREAM TYPE
FLOODING QUITE POSSIBLE AND AT LEAST A POSSIBILITY OF SOME FLASH
FLOODING IF THE RIGHT CONDITIONS COME TOGETHER. HAVE CONTINUED THE
MENTION OF HEAVY RAIN IN THE GRIDS. ACTIVITY WILL PROBABLY WANE
EARLY SATURDAY AFTERNOON BUT ANOTHER WEAK IMPULSE APPROACHES FROM
THE WEST IN THE LATE AFTERNOON/EARLY EVENING...AND THAT PLUS ANY
AVAILABLE RESIDUAL BOUNDARIES MAY REINITIATE CONVECTION. LATENT
HEAT FROM PREVIOUS CONVECTION MAY SIGNIFICANTLY LIMIT AVAILABLE
INSTABILITY HOWEVER AND THE THREAT FOR AFTERNOON STRONGER STORMS
SATURDAY APPEARS HIGHLY CONDITIONAL. FORCING AND AVAILABLE
MOISTURE BEGINS TO TAIL OFF SATURDAY NIGHT AND DID TRIM BACK THE
AVAILABLE POPS A BIT FOCUSING MORE ON SHRA/TSRA ALONG THE
RIVER...AND THUNDERSTORMS INITIATING IN THE AFTERNOON SATURDAY
ADVECTING INTO THE AREA SATURDAY NIGHT WHICH WOULD BE THE PRIMARY
THREAT.

LONG TERM.../SUNDAY THROUGH FRIDAY NIGHT/...
UNSETTLE WEATHER WILL BE EXTENDED INTO THE FIRST PART OF THE LONG
TERM FORECAST AS THE UPPER LEVEL LOW OVER NORTHERN MEXICO REMAINS
STATIONARY OVER THE REGION. AS THE SYSTEM REMAINS STATIONARY...THE
UPPER LEVEL DIFFLUENCE PATTERN WILL BE IN PLACE THROUGH THE FIRST
PART OF THE WEEK WITH ONSHORE FLOW AT THE SURFACE PROVIDING MORE
MOISTURE INTO THE AREA. THIS EASTERLY FLOW WILL KEEP PWATS VALUES
HIGH SUNDAY THROUGH TUESDAY. CHANCE OF CONVECTION IS EXPECTED TO
CONTINUE THROUGH TUESDAY ESPECIALLY ALONG THE BORDERLINE. WINDS
WILL BECOME MORE SE BY WEDNESDAY AS THE WEAKENING LOW SLOWLY LIFTS
TO THE NORTHEAST ACROSS NORTH CENTRAL TEXAS. THE CHANCES LOWER INTO
WEDNESDAY AND THURSDAY AS THIS SYSTEM IS PICK UP WITHIN THE UPPER
LEVEL FLOW. TEMPERATURES WILL REMAIN IN THE MID TO LOWER 80S THROUGH
TUESDAY WITH MOSTLY CLOUDY CONDITIONS. EXPECT TEMPERATURES TO RISE
INTO THE MID 90S ACROSS THE WEST PORTION OF THE CWA BY THE END OF THE
WEEK. LOW TEMPERATURES WILL BE IN THE MID TO LOW 70S FOR THE LONG TERM
FORECAST.

MARINE...NOW THROUGH SATURDAY NIGHT...
GENERALLY FAVORABLE MARINE CONDITIONS WITH A COUPLE OF OUTFLOW
BOUNDARIES MAKING WIND DIRECTION FAIRLY ERRATIC TODAY ON AREA
WATERS. LIGHT WINDS WILL GENERALLY BECOME EASTERLY AND THEN
NORTHEASTERLY TONIGHT WITH AREAS OF THUNDERSTORMS LIKELY DEVELOPING
OVER OR MOVING INTO THE COASTAL WATERS IN THE PRE DAWN HOURS
SATURDAY. SHOWERS AND STORMS ARE LIKELY SATURDAY MORNING THROUGH
EARLY AFTERNOON WITH A CHANCE FOR STORMS REMAINING THROUGH SATURDAY
NIGHT.

SUNDAY THROUGH FRIDAY...EASTERLY FLOW WILL BE IN PLACE FOR
THE FIRST PART OF THE LONG TERM FORECAST AS A STRONG TROUGH OVER THE
NORTHERN PLAINS KEEPS THE SURFACE HIGH PRESSURE OVER THE GULF WATERS.
ONSHORE FLOW WILL ENHANCE SHOWER ACTIVITY INLAND AND INCREASE THE
CHANCE OF SHOWERS OR OUTFLOW BOUNDARIES TO CREATE ROUGH CONDITIONS
OVER THE GULF WATERS THROUGH TUESDAY. EXPECT SE WINDS TO RETURN WEDNESDAY
AS THE CLOSE LOW OVER BAJA CA BEGINS TO LIFT NORTHEAST AND LOWERS THE
CHANCE OF SHOWERS THROUGH THE REMAINDER OF THE WEEK. THE WINDS WILL
REMAIN BETWEEN 10 TO 15 KNOTS WITH NO SCA CONDITIONS EXPECTED AT THIS
TIME.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

59/55
Hazardous weather outlook, May 10, 11:23 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 PM CDT FRI MAY 10 2013

GMZ130-132-135-150-155-170-175-111100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1123 PM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE LOWER TEXAS COAST AFTER
MIDNIGHT TONIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THROUGH
SATURDAY MORNING WITH THE CHANCE FOR STORMS CONTINUING THROUGH
SUNDAY. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND SATURDAY
WITH SPOTTERS ENCOURAGED TO REPORT SIGNIFICANT WEATHER THROUGH THE
WEEKEND.

TXZ251-254>257-111100-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
1123 PM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

HERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT
TONIGHT. THERE IS A SMALL POTENTIAL FOR HAIL UP TO AROUND QUARTER
SIZE AND GUSTY WINDS OF 50 TO 60 MPH. LOCALLY HEAVY RAINFALL IS
THE MAIN THREAT WITH PONDING OF WATER AND LOCALIZED STREET
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE LIKELY AGAIN ON SATURDAY WITH LOCALLY HEAVY
RAINFALL THE MAIN THREAT. LOCALIZED FLOODING SUCH AS STREET
FLOODING...PONDING OF WATER ON AREA ROADWAYS AND HIGHER THAN
NORMAL WATER LEVELS IN STREAMS AND RESACAS POSSIBLE. ISOLATED
FLASH FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND SATURDAY
WITH SPOTTERS ENCOURAGED TO REPORT SIGNIFICANT WEATHER THROUGH THE
WEEKEND.

TXZ248>250-252-253-111100-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
1123 PM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

SEVERE THUNDERSTORM WATCH NUMBER 158 IN EFFECT UNTIL 5 AM CDT
SATURDAY FOR ZAPATA...BROOKS...STARR...JIM HOGG AND HIDALGO
COUNTIES.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO
EAST ACROSS THE COUNTIES WITHIN THE WATCH AREA OVER THE NEXT
SEVERAL HOURS. DAMAGING WINDS UP TO 60 MPH...AND HAIL TO QUARTER TO
HALF DOLLAR SIZE WILL BE POSSIBLE WITH THE STRONGEST STORMS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS MAY CONTINUE MUCH OF THE DAY ON SATURDAY WITH
LOCALLY HEAVY RAINFALL THE PRIMARY CONCERN. LOCALIZED FLOODING IS
POSSIBLE SUCH AS PONDING OF WATER ON AREA ROADWAYS AND STREAMS AND
RESACAS MAINTAINING HIGHER THAN NORMAL WATER LEVELS.

.SPOTTER INFORMATION STATEMENT...SPOTTERS WITHIN THE COUNTIES
UNDER THE SEVERE THUNDERSTORM WATCH SHOULD REPORT ANY SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE BROWNSVILLE THROUGH LATE
TONIGHT AND INTO EARLY SATURDAY MORNING.

In the hours before

Special weather statement, May 11, 12:31 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1231 AM CDT SAT MAY 11 2013

TXZ248-110615-
ZAPATA-
1231 AM CDT SAT MAY 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 115 AM CDT...

  AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...13 MILES NORTHWEST OF BUSTAMANTE...MOVING
  EAST AT 15 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.

  LOCATIONS IMPACTED INCLUDE...
  BUSTAMANTE.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

55
Special weather statement, May 11, 12:39 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1239 AM CDT SAT MAY 11 2013

TXZ248-252-110630-
STARR-ZAPATA-
1239 AM CDT SAT MAY 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR...

  NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
  SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 130 AM CDT...

  AT 1239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...16 MILES NORTHWEST OF FALCON DAM...MOVING
  SOUTHEAST AT 25 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 40 TO 50 MPH.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  SIESTA SHORES.
  MORALES-SANCHEZ.
  LOPENO.
  NEW FALCON.
  FALCON HEIGHTS.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

55

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:01 PM CDTSevere Thunderstorm WarningBROZapata59 min
May 10, 11:57 PM CDTSevere Thunderstorm WarningBROZapata33 min
May 11, 12:15 AM CDTAreal Flood AdvisoryBROZapata60 min
May 11, 12:41 AM CDTSevere Thunderstorm WarningBROZapata34 min
May 11, 12:49 AM CDTSevere Thunderstorm WarningBROStarr, Zapata26 min
May 11, 12:53 AM CDTTornado WarningBROZapata37 min
May 11, 1:21 AM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata84 min
May 11, 3:47 AM CDTSpecial Marine WarningBRO58 min
May 11, 4:10 AM CDTSpecial Marine WarningBRO65 min
May 11, 4:41 AM CDTSpecial Marine WarningBRO64 min
May 11, 5:00 AM CDTAreal Flood AdvisoryBROCameron, Willacy60 min
May 11, 5:12 AM CDTSpecial Marine WarningBRO93 min
May 11, 6:24 AM CDTSpecial Marine WarningBRO96 min
May 11, 6:45 AM CDTSpecial Marine WarningBRO60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.